Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Is there a more effective treatment for my erratic heartbeat?

Is there a more effective treatment for my erratic heartbeat than what I'm currently receiving? I am 55 and have been under treatment for an erratic heartbeat since I was in my late 20 s. However, the treatment I m presently receiving - 320 mg. of Inderal per day plus 1.5 mg of Xanax - is only partially effective. I am wondering if there might be a more effective treatment available to me. The condition doesn t bother me much when I am resting or relaxed. Though it seems to be triggered mostly by my emotions, I have noticed that more and more it flares up under physical strain as well. I seriously doubt if I could endure a stress test simply because the fear of such a test would probably trigger an episode before they could even start it. I ve never had any chest pains or any other symptoms of heart disease. I am also being treated for mildly high blood pressure, elevated cholesterol and an anxiety disorder. What bothers me most is the degree to which I am affected psychologically by all this. It puts a crimp in my lifestyle and keeps me from doing things that I might ...... otherwise do. Oh, and by erratic heartbeat , I am not alking about a rapid or racing heart. I am talking about a condition where the heart seems yo lose its rythm and creates a sensation of having a butterfly lose inside my chest. Also, I would prefer that only qualified medical personnel answer this question. Thanks.
Asked On : Thu, 17 Dec 2009
Answers:  1 Views:  395
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
I think you need to see an electrophysiologist and see if they can correct your "erratic heartbeat", and I am telling you this from experience and I also am a registered nurse. I am 42 yrs old. When I was about 20 yrs old I started having what was eventually diagnosed as PSVT or paroxysmal supraventricular tahcycardia. I ended up in the ER about 4 times with a heart rate over 240. The ER doctors in 2 different hospitals over a 20 year period prescribed me Xanax and Ativan for what they believed were panic attacs. I took beta blockers and was on higher and higher doses of Inderal. My heart still beat crazy fast and I was an emotional wreck. I finally went to see an EP doctor whose name is Kreigh Moulton MD from the Prairie Heart Institute in Springfield, Illinois and he immediately diagnosed my problem which was AV node re entrant Tachycardia and did an ablation on my heart on October 11 of last year and cured me. I went thru hell before I met this doctor. I was afraid to go anywhere or do anything because I was scared my heart would start beating stupid and I literally thought I was going to die. Please see an electorphysiologist for treatment of your problem. I still dont know why my heart doctor did not schedule me for an appointment with him earlier, but I am fixed. I feel re-born and if you call Dr. Moultons office, I bet he can refer you to an EP cardiologist in your area. Also, you could be having paroxysmal atrial fibrillation which can also be corrected with an ablation. No matter what, you need to see an electropysioligst in Cardiology. They can diagnose and fix your problem.
Answered: Thu, 17 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor